Diffuse dermal angiomatosis associated with calciphylaxis in a patient with end-stage renal disease
Version of Record online: 20 JUN 2013
© 2013 John Wiley & Sons A/S. Published by John Wiley & Sons Ltd
Journal of Cutaneous Pathology
Volume 40, Issue 9, pages 829–832, September 2013
How to Cite
Diffuse dermal angiomatosis associated with calciphylaxis in a patient with end-stage renal disease., , , , .
- Issue online: 21 AUG 2013
- Version of Record online: 20 JUN 2013
- Accepted manuscript online: 29 MAY 2013 10:10AM EST
- Manuscript Accepted: 5 MAY 2013
- Manuscript Revised: 3 MAY 2013
- Manuscript Received: 28 OCT 2012
- diffuse dermal angiomatosis;
- end-stage renal disease;
Diffuse dermal angiomatosis (DDA) represents a benign, acquired, reactive proliferation of vessels. DDA is clinically characterized by painful livedoid plaques with central ulceration, and the histopathologic hallmark is diffuse endothelial cell hyperplasia in the dermis. DDA has been rarely reported in association with calciphylaxis, a condition characterized by calcification of arterial walls with accompanying thrombosis and cutaneous necrosis. We present a case of a 72-year-old man with end-stage renal disease on peritoneal dialysis who presented with painful lesions on his legs, and was found to have DDA in the setting of calciphylaxis. The possible pathogenesis linking DDA and calciphylaxis is discussed.